Alert archive / Vermont / Flash Flood Warnings in 2013

Flash Flood Warning 18, NWS Burlington, VT

July 3, 2013Addison County, Orange County, Washington County, Vermont

NWS Burlington, VT issued this flash flood warning at Jul 3, 2013, 10:50 PM EDT for Addison County, Orange County, Washington County, Vermont. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2013, 10:50 PM EDT (02:50 UTC)
Expired
Jul 4, 2013, 2:45 AM EDT
In force
4 hr
Issued by
NWS Burlington, VT
Area
Storm-based polygon
Flood severity
None

Counties Addison County, VT, Orange County, VT, Washington County, VT

The radar

The Burlington radar (KCXX), 67 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 2.8 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2013-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1152 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2013-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1152 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1116 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

712 
WGUS51 KBTV 040250
FFWBTV
VTC001-017-023-040645-
/O.NEW.KBTV.FF.W.0018.130704T0250Z-130704T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
1050 PM EDT WED JUL 3 2013

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL ORANGE COUNTY IN CENTRAL VERMONT...
  SOUTH CENTRAL WASHINGTON COUNTY IN CENTRAL VERMONT...
  EAST CENTRAL ADDISON COUNTY IN CENTRAL VERMONT...

* UNTIL 245 AM EDT.

* AT 1038 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING. DOPPLER RADAR 
  INDICATES THAT ONE TO TWO INCHES OF RAIN HAS FALLEN WITHIN THE 
  PAST HOUR IN PARTS OF WESTERN ORANGE COUNTY. THUNDERSTORMS MOVING 
  IN FROM SOUTHERN WASHINGTON COUNTY AND MOVING OVER THE SAME AREAS 
  WILL PRODUCE AN ADDITIONAL ONE TO THREE INCHES OF RAIN. SMALL 
  CREEKS AND STREAMS WILL QUICKLY LEAVE THEIR BANKS. CULVERTS AND 
  ROADSIDE DITCHES WILL BE OVERWHELMED BY WATER. ROAD WASHOUTS ARE 
  POSSIBLE...ESPECIALLY ON BACK ROADS AND UNPAVED SURFACES.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  BROOKFIELD...EAST BRAINTREE...RANDOLPH...EXIT 4 I89...EAST 
  ROXBURY...ALLIS STATE PARK. 

IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU
CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING
A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY AWAY FROM FLOOD WATERS. MOVE TO HIGHER GROUND IF YOU ARE
THREATENED BY FLOODING OR ARE DIRECTED BY EMERGENCY OFFICIALS. DO NOT
DRIVE INTO AREAS WHERE THE WATER COVERS THE ROADWAY...THE ROAD MAY BE
WASHED AWAY BENEATH THE WATER SURFACE...AND IT ONLY TAKES A FEW
INCHES OF FLOWING WATER TO CARRY AWAY YOUR VEHICLE. MOST FLOOD DEATHS
OCCUR IN AUTOMOBILES...MAKE THE SMART CHOICE...TURN AROUND...DONT
DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING...
AND IMMEDIATE ACTION MUST BE TAKEN TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 4397 7280 4397 7286 4401 7287 4403 7276
      4408 7268 4410 7265 4413 7263 4410 7259
      4408 7254 4407 7251 4399 7249 4390 7262
      4394 7272

$$

LOCONTO
1 follow-up statement
933 
WGUS71 KBTV 040610
FFSBTV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
210 AM EDT THU JUL 4 2013

VTC001-017-023-040620-
/O.CAN.KBTV.FF.W.0018.000000T0000Z-130704T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE VT-WASHINGTON VT-ADDISON VT-
210 AM EDT THU JUL 4 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EAST CENTRAL
ADDISON...SOUTH CENTRAL WASHINGTON AND WEST CENTRAL ORANGE
COUNTIES...

WHILE THE FLASH FLOOD THREAT HAS ENDED...THE HAZARDS CREATED BY
FLOODING WILL REMAIN. STREAMS WILL CONTINUE TO RUN HIGH...AND
ROADS...BRIDGES AND CULVERTS MAY HAVE BEEN WASHED OUT. OBEY ALL ROAD
CLOSURE SIGNS...THEY ARE THERE FOR YOUR SAFETY...AND DO NOT DRIVE
THROUGH DAMAGED AREAS.

LAT...LON 4397 7280 4397 7286 4401 7287 4403 7276
      4408 7268 4410 7265 4413 7263 4410 7259
      4408 7254 4407 7251 4399 7249 4390 7262
      4394 7272

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 8:34 PM EDT, 2 hours 16 minutes earlier.

Area forecast discussion, Jul 3, 8:34 PM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
834 PM EDT WED JUL 3 2013

.SYNOPSIS...
THE THREAT FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
WILL PERSIST THROUGH THE END OF THE WEEK OVER THE NORTH COUNTRY AS
AN INFLUX OF WARM...DEEP TROPICAL MOISTURE CONTINUES TO RIDE NORTH
ALONG A STALLED FRONTAL BOUNDARY. THESE SHOWERS AND THUNDERSTORMS
WILL HAVE HEAVY DOWNPOURS...WITH ISOLATED AREAS OF FLOODING
POSSIBLE. INCREASINGLY WARM AND HUMID CONDITIONS ARE EXPECTED AS
WELL...WITH HIGHS IN THE MID TO UPPER 80S...AND DEW POINTS
REMAINING IN THE MID TO UPPER 60S.

&&

.NEAR TERM /UNTIL 8 AM THURSDAY MORNING/...
AS OF 754 PM EDT WEDNESDAY...COMPOSITE RADAR LOOP SHOWING SHOWER
AND THUNDERSTORM ACTIVITY FROM EARLIER THIS AFTERNOON HAS
DIMINISHED DUE TO THE LOSS OF DAYTIME SURFACE HEATING. COMPOSITE
RADAR LOOP SHOWING SOME RAIN SHOWER ACTIVITY OVER ESSEX COUNTY NEW
YORK THAT WILL MOVE EAST ACROSS THE SOUTHERN HALF OF LAKE
CHAMPLAIN AND PORTIONS OF WESTERN VERMONT. NOT EXPECTING ANY
THUNDERSTORM ACTIVITY OVERNIGHT WITH JUST SOME SCATTERED RAIN
SHOWERS EARLY THIS EVENING. EXPECTING PATCHY FOG ACROSS THE ENTIRE
REGION OVERNIGHT.

PREVIOUS DISCUSSION FROM 401 PM EDT WEDNESDAY...SHOWERS AND ISOLATED THUNDER
RIDING ALONG A BOUNDARY BISECTING THE NORTH COUNTRY WILL GRADUALLY
SAG SOUTHWARD LATE THIS AFTN INTO EVENING. THREAT OF PRECIP WILL
DIMINISH AS LOSS OF DIURNAL HEATING TAKES HOLD...WITH MOSTLY
CLOUDY SKIES. EXPECT ONLY SLGT CHC FOR LINGER SHOWERS OVER
SOUTHERN VT AFTER MIDNIGHT. AT THE SAME TIME...WITH WINDS
SUBSIDING TO LGT TO CALM...WIDESPREAD FOG WILL DEVELOP...WITH LOW
CLOUDS OVERNIGHT. MINIMUM TEMPERATURES WILL GENERALLY BE IN THE
60S.

&&

.SHORT TERM /8 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
AS OF 401 PM EDT WEDNESDAY...A RESURGENCE OF CLOUDS AND MOISTURE
WILL MOVE INTO THE NORTH COUNTRY FROM THE SOUTH AS WE REMAIN IN
BTWN A BERMUDA HIGH OFF THE EAST COAST AND AN UPPER TROUGH OVER
THE MIDWEST THRU AT LEAST FRIDAY. THE UPPER RIDGE WILL SLOWLY
MOVE WESTWARD....WITH WARM AND MOIST S TO SW FLOW CONTINUES. MORE
SHOWERS AND THUNDERSTORMS EXPECTED ON THURSDAY AND FRIDAY AS A
SERIES OF WEAK AND DIFFICULT TO TIME SHORTWAVES WILL ENHANCE
SHOWER THREAT.

THURSDAY WILL HAVE THE BETTER CHC FOR CONVECTION WITH CAPE VALUES
OF 1400-1800 J/KG...LIFTED INDICES OF -3 TO -4 IN THE AFTERNOON
AND 0-6 KM SHEAR OF 30-40 KTS. PWATS WILL BE BTWN 1.6-2
INCHES...PRODUCING HEAVY RAINFALL AND PSBL ISOLATED
FLOODING...ESPECIALLY OVER AREAS THAT HAVE RECEIVED HEAVY
RAINFALL IN RECENT DAYS AS SOILS REMAIN VERY SATURATED. AT
NIGHT...THE LOSS OF DAYTIME HEATING WILL SEE SHOWERS DIMINISH.

925MB TEMPS WILL INCREASE TO THE L20S ON THURSDAY AND FRIDAY WITH
MAX TEMPS EXPECTED TO BE IN THE MID 80S TO NEAR 90 WITH MUGGY
CONDITIONS AS DEWPOINTS WILL BE IN THE 60S TO AROUND 70. NIGHTS
WILL BE WARM AND MUGGY WITH LOWS IN THE 60S...TO NEAR 70 IN THE
CHAMPLAIN AND SAINT LAWRENCE VALLEYS.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 430 PM EDT WEDNESDAY...A LOT MORE OF THE SAME FOR THE
EXTENDED PORTION OF THE FORECAST AS STUBBORN PATTERN MORE OR LESS
REMAINS IN PLACE THROUGH WEDNESDAY. HAVE MAINLY MENTIONED CHANCE
POPS EVERYDAY WITH SHOWERS IN THE MORNING AND THUNDER IN THE
AFTERNOON AND EVENING FOLLOWED BY MORE SHOWERS AT NIGHT. BLOCKING
BERMUDA HIGH TO OUR EAST AND UPPER LEVEL TROF TO OUR WEST KEEPS US
IN ZONE RECEIVING PLENTY OF PRECIP. TEMPERATURES WILL BE ABOVE
NORMAL THROUGH THE PERIOD.

&&

.AVIATION /01Z THURSDAY THROUGH MONDAY/...
THROUGH 00Z FRIDAY...ONGOING SHOWERS VICINITY OF LAKE CHAMPLAIN
WILL CONTINUE TO MOVE EASTWARD PRIMARILY AFFECTING BTV AND MPV
THROUGH 02Z. AREAS OF IFR/LIFR MIST WILL ONCE AGAIN BE DEVELOPING
AFTER 03Z OR SO. AREAS THAT DID RECEIVE RAIN TODAY HAVE A BETTER
CHANCE AT SEEING AREAS OF MIST/FOG OVERNIGHT...ESPECIALLY FAVORING
BTV...PBG...MPV AND SLK. LIGHT/VARIABLE WINDS.

SIMILAR IDEA AS PREVIOUS DAYS FOR INDEPENDENCE DAY. EXPECT AREAS
OF FOG TO LIFT BY 13-14Z...WITH SHOWERS AND THUNDERSTORMS RE-
DEVELOPING. TIMING OF THESE IS DIFFICULT BUT APPEARS THE BEST
CHANCE AT SEEING THUNDER WOULD BE ACROSS THE NORTHERN TAF SITES.
PERIODS OF MVFR TO IFR VISIBILITY IN HEAVIER RAIN. A FEW MAY BE
LOCALLY STRONG WITH GUSTY WINDS AND POSSIBLE LOW-LEVEL TURBULENCE.
DECREASING COVERAGE OF SHOWERS/THUNDERSTORMS EXPECTED TOWARD 00Z.
LIGHT SOUTH WINDS.

OUTLOOK 00Z FRIDAY THROUGH MONDAY...

00Z FRIDAY THROUGH 00Z SATURDAY...VFR EXCEPT BRIEF REDUCTION TO
MVFR TO IFR IN SHOWERS/THUNDERSTORMS EACH AFTERNOON/EVENING...AND
IFR SOME LOCATIONS DUE TO FOG GENERALLY 06-12Z.

00Z SATURDAY THROUGH MONDAY...DRYING TREND WITH VFR CONDITIONS
AND ONLY SLGT CHC FOR SHOWERS ON SUNDAY.

&&

.HYDROLOGY...
AS OF 401 PM EDT WEDNESDAY...THREAT FOR SHOWERS AND THUNDERSTORMS
CONTINUE THROUGH THE END OF THE WEEK...INDIVIDUAL STORMS WILL BE
CAPABLE OF PRODUCING VERY HEAVY RAINFALL AS REGION REMAINS OPEN
TO MOISTURE SOURCE IN THE GULF...AND WARM MOIST AIR IS IN PLACE
TO FUEL DIURNAL SHOWERS/THUNDERSTORMS. CONFIDENCE IN TIMING TOO
LOW FOR ANY FLOOD WATCHES AT THIS TIME...BUT THREAT FOR ISOLATED
AREAS OF FLOODING EXISTS EACH DAY THROUGH SATURDAY.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...RJS/KGM
NEAR TERM...WGH/KGM
SHORT TERM...KGM
LONG TERM...NEILES
AVIATION...NEILES/LOCONTO
HYDROLOGY...WFO BTV
Hazardous weather outlook, Jul 3, 4:06 AM EDT, 18 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
406 AM EDT WED JUL 3 2013

NYZ026>031-034-035-087-VTZ001>012-016>019-040815-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
406 AM EDT WED JUL 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS...ESPECIALLY THIS AFTERNOON
AND EVENING. LOCALLY HEAVY RAINFALL IS POSSIBLE WHICH MAY PRODUCE
ISOLATED AREAS OF FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED SHOWERS AND THUNDERSTORMS THURSDAY AND FRIDAY...MAINLY
DURING THE AFTERNOON AND EVENING HOURS. LOCALLY HEAVY RAINFALL IS
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 3, 4:52 PM EDT, 5 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
452 PM EDT WED JUL 3 2013

NYZ028-031-034-035-VTZ005>010-017-018-032145-
CALEDONIA VT-EASTERN ADDISON VT-EASTERN CHITTENDEN VT-
EASTERN CLINTON NY-EASTERN ESSEX NY-LAMOILLE VT-ORANGE VT-
WASHINGTON VT-WESTERN ADDISON VT-WESTERN CHITTENDEN VT-
WESTERN CLINTON NY-WESTERN ESSEX NY-
452 PM EDT WED JUL 3 2013

...THUNDERSTORMS WITH LOCALLY HEAVY RAIN WILL CONTINUE TO MOVE
THROUGH CHITTENDEN...NORTHEASTERN ESSEX...NORTHERN
ADDISON...NORTHWESTERN CALEDONIA...NORTHWESTERN ORANGE...SOUTH
CENTRAL CLINTON...SOUTHERN LAMOILLE AND WASHINGTON
COUNTIES...

AT 435 PM EDT...SHOWERS AND THUNDERSTORMS WERE CONTINUING TO DEVELOP
FROM THE NORTHERN ADIRONDACKS...THE CHAMPLAIN VALLEY INTO CENTRAL
VERMONT. THESE WILL CONTINUE TO MOVE EASTWARD...WITH ADDITIONAL
SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS NORTHERN
ADDISON...SOUTHERN WASHINGTON AND WESTERN ORANGE COUNTIES OVER THE
NEXT HOUR.

GIVEN THE HIGHLY SATURATED GROUND...IT WILL NOT TAKE MUCH ADDITIONAL
RAIN TO PRODUCE OR WORSEN ONGOING AREAS OF FLOODING. HEAVY RAINFALL
WILL CAUSE WATER TO POND ON ROADS AND IN POOR DRAINAGE AREAS. THERE
MAY BE RAPID RISES ON SMALL STREAMS AND CREEKS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
HUNTINGTON...HINESBURG...RICHMOND...JONESVILLE...WATERBURY...
KEESEVILLE...

BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.

TURN AROUND...DON'T DROWN. DO NOT DRIVE INTO AREAS WHERE WATER COVERS
THE ROAD.

LAT...LON 4455 7309 4452 7237 4407 7234 4401 7278
      4397 7317 4395 7354 4452 7370

LOCONTO
Local storm report, Jul 3, 4:58 PM EDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
458 PM EDT WED JUL 03 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     FLASH FLOOD      4 S KEESEVILLE          44.44N  73.49W
07/03/2013                   ESSEX              NY   EMERGENCY MNGR

            ROUTE 9 IS CLOSED JUST SOUTH OF ROUTE 22

&&

EVENT NUMBER BTV1300197

NEILES
Special weather statement, Jul 3, 6:20 PM EDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
620 PM EDT WED JUL 3 2013

VTZ008>010-012-018-019-032315-
EASTERN ADDISON VT-EASTERN RUTLAND VT-ORANGE VT-WASHINGTON VT-
WESTERN ADDISON VT-WINDSOR VT-
620 PM EDT WED JUL 3 2013

...HEAVY RAINFALL WILL MOVE THROUGH EAST CENTRAL ADDISON...
NORTHEASTERN RUTLAND...NORTHERN WINDSOR...ORANGE AND SOUTH CENTRAL
WASHINGTON COUNTIES...

AT 612 PM EDT...SHOWERS PRODUCING LOCALLY HEAVY RAINFALL EXTENDED
FROM WASHINGTON TO EAST BROOKFIELD TO GRANVILLE TO BREAD
LOAF...MOVING SOUTHEAST AT 15 MPH.

RAINFALL RATES OF UP TO ONE INCH PER HOUR ARE POSSIBLE IN THE
HEAVIEST SHOWERS. GIVEN ALREADY SATURATED SOILS...HEAVY RAINFALL
WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...AND PONDING
OF WATER ON COUNTRY ROADS AND FARMLAND ALONG THE BANKS OF CREEKS AND
STREAMS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
NORTH RANDOLPH...HANCOCK...EAST ORANGE...WEST TOPSHAM...WAITS
RIVER...WEST CORINTH...TOPSHAM...ROBINSON...EAST CORINTH...
VERSHIRE...SOUTH VERSHIRE...SOUTH TUNBRIDGE...

BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.

LAT...LON 4400 7210 4396 7209 4389 7216 4384 7218
      4383 7220 4379 7242 4379 7274 4400 7323
      4400 7292 4404 7270 4421 7245 4405 7207
      4402 7207

LOCONTO
Special weather statement, Jul 3, 8:44 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
844 PM EDT WED JUL 3 2013

VTZ008>010-012-018-019-040145-
EASTERN ADDISON VT-EASTERN RUTLAND VT-ORANGE VT-WASHINGTON VT-
WESTERN ADDISON VT-WINDSOR VT-
844 PM EDT WED JUL 3 2013

...A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH NORTHEASTERN
RUTLAND...NORTHWESTERN WINDSOR...ORANGE...SOUTHERN ADDISON AND
SOUTHERN WASHINGTON COUNTIES...

AT 836 PM EDT...A LINE OF SHOWERS AND THUNDERSTORMS WAS LOCATED
FROM 4 MILES WEST OF NORTHFIELD FALLS TO EAST WARREN TO 4 MILES
SOUTHWEST OF SOUTH LINCOLN TO BRIDPORT...MOVING EAST AT 20 MPH.

RAINFALL RATES OF UP TO ONE INCH PER HOUR ARE POSSIBLE IN THE
HEAVIER SHOWERS AND THUNDERSTORMS. GIVEN SATURATED GROUND AND RECENT
RAINFALL...HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN POOR
DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND CREEKS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
RIVERTON...NORTHFIELD FALLS...EXIT 6 I89...BERLIN...SOUTH BARRE...
BARRE...EAST BARRE...BRANBURY STATE PARK...ORANGE...WASHINGTON...EXIT
4 I89...WEST TOPSHAM...

BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.

LAT...LON 4411 7206 4396 7227 4390 7248 4384 7285
      4398 7336 4406 7313 4412 7292 4427 7271

LOCONTO
Special weather statement, Jul 3, 10:32 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1032 PM EDT WED JUL 3 2013

VTZ007-010-012-018-040330-
CALEDONIA VT-EASTERN ADDISON VT-ORANGE VT-WINDSOR VT-
1032 PM EDT WED JUL 3 2013

...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH EAST CENTRAL
ADDISON...NORTHWESTERN WINDSOR...ORANGE AND SOUTH CENTRAL CALEDONIA
COUNTIES...

AT 1024 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
TOPSHAM FOUR CORNERS TO CHELSEA TO EXIT 4 I89 TO HANCOCK...MOVING
EAST AT 20 MPH.

LOCALLY HEAVY DOWNPOURS ARE OCCURRING WITH THESE STRONG
THUNDERSTORMS. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS
AND IN POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL
STREAMS AND CREEKS. OCCASIONAL CLOUD TO GROUND LIGHTNING IS ALSO
POSSIBLE WITH THESE STRONG THUNDERSTORMS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
EXIT 17 I91...BOLTONVILLE...WELLS RIVER...WEST NEWBURY...VERSHIRE...
NEWBURY...SOUTH VERSHIRE...NORTH TUNBRIDGE...WEST FAIRLEE CENTER...
WEST FAIRLEE...POST MILLS...

BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.

TURN AROUND...DON'T DROWN. DO NOT DRIVE INTO AREAS WHERE WATER COVERS
THE ROAD.

LAT...LON 4407 7203 4400 7210 4396 7209 4387 7217
      4386 7238 4397 7286 4398 7271 4402 7261
      4405 7245 4419 7220 4417 7205 4415 7203
      4411 7205 4410 7202

LOCONTO

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 8:44 PM EDTSpecial Weather StatementBTVAddison, Orange61 min
Jul 3, 9:21 PM EDTFlash Flood WarningBTVAddison, Washington4 hr
Jul 3, 10:32 PM EDTSpecial Weather StatementBTVOrange58 min
Jul 4, 3:25 AM EDTAreal Flood WarningBTVWashington4 hr
Jul 4, 12:31 PM EDTSpecial Weather StatementBTVGrand Isle59 min
Jul 4, 1:53 PM EDTSpecial Weather StatementBTVAddison52 min
Jul 4, 2:03 PM EDTSpecial Weather StatementBTVChittenden, Franklin, Grand Isle57 min
Jul 4, 2:21 PM EDTSpecial Weather StatementBTVCaledonia, Essex, Lamoille, Orleans84 min
Jul 4, 2:50 PM EDTSpecial Weather StatementBTVWashington55 min
Jul 4, 3:03 PM EDTFlash Flood WarningBTVChittenden, Franklin, Lamoille, Washington6 hr
Jul 4, 3:35 PM EDTSevere Thunderstorm WarningBTVCaledonia, Chittenden, Lamoille, Orleans, Washington55 min
Jul 4, 4:19 PM EDTFlash Flood WarningBTVAddison, Chittenden, Lamoille, Orange, Washington6 hr
Jul 4, 5:10 PM EDTFlash Flood WarningBTVCaledonia, Lamoille, Orange, Orleans, Washington5 hr
Jul 4, 5:43 PM EDTSpecial Weather StatementBTVOrange, Washington62 min
Jul 4, 7:24 PM EDTSpecial Weather StatementBTVWindsor66 min
Jul 4, 7:36 PM EDTSpecial Weather StatementBTVWindsor54 min

Nearby

Flash Flood Warnings in Vermont, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.